Couldn't find what you looking for?

TRY OUR SEARCH!

Tapering is a term used for gradual and slow discontinuation of taking the steroid medicines. When one takes a steroid for a short span of time, in most cases, tapering is not necessary at all. Will the person need tapering of a certain steroid depends on the general healthiness of the person, but also on the length of time during the course of which the drug has been consumed regularly. A doctor should always survey the tapering of the specific steroid in order to reduce the number of the withdrawal symptoms to the minimum.
Prednisone
Prednisone is a corticosteroid hormone with the brand name Deltasone. It is taken to relive the symptoms of various allergies, upset stomach and swelling. Furthermore, the physicians presribe this medicine to treat breathing disorders, arthritis, eye disorders and blood problems. Moreover, skin problems, certain types of cancer and various autoimmune diseases usually require this medicine in their treatments.The medicine should be taken cautiously and according to the given instructions since the improper dosage of it may lead to the appearance of several side effects, such as adrenal fatigue, euphoria, Prednisone addiction and hyperglycemia. In addition to these adverse effects of Prednisone disuse, insomnia, mania, weight gain, low libido, osteoporosis and insulin resistance may occur. These are just few of numerous side effects of Prednisone. In order to avoid them or at least to reduce their intensity and number, tapering of Prednisone is required. For those who are completely addicted to this steroid, the sudden discontinuation of Prednisone may lead to the development of a life threatening Addison’s disease, which refers to the low amounts of adrenal steroid hormones, including cortisol, which is the main hormone in the body for managing stress.
Prednisone tapering side effects
When one takes this drug for extended length of time, his/her immune system becomes gradually weak so that the body becomes prone to the development of various infections. Moreover, the effectiveness of many other medicines is significantly reduced.The people who taper Prednisone may experience general weakness and tiredness, as well as poor appetite and loss of body weight. Sickness, vomiting, pain in the stomach and hypoglycemia, as well as hypotension, menstrual irregularities in women and elevated calcium levels are also quite possible to appear in those people who gradually reduce the dosage of Prednisone.Widening of the intestines, pain in the joints and muscles, mental changes and fever are also among the side effects of Prednisone tapering.

Your thoughts on this

User avatar Guest
Captcha